Taiwanese Journal of Mathematics

Fixed Point Theorems and Ergodic Theorems for Nonlinear Mappings in Hilbert Spaces

Wataru Takahashi and Jen-Chih Yao

Full-text: Open access


In this paper, we first consider classes of nonlinear mappings containing the class of firmly nonexpansive mappings which can be deduced from an equilibrium problem in a Hilbert space. Further, we deal with fixed point theorems and ergodic theorems for these nonlinear mappings.

Article information

Taiwanese J. Math., Volume 15, Number 2 (2011), 457-472.

First available in Project Euclid: 18 July 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 47H10: Fixed-point theorems [See also 37C25, 54H25, 55M20, 58C30]
Secondary: 47H05: Monotone operators and generalizations

nonexpansive mapping nonspreading mapping equilibrium problem fixed point mean convergence Hilbert space


Takahashi, Wataru; Yao, Jen-Chih. Fixed Point Theorems and Ergodic Theorems for Nonlinear Mappings in Hilbert Spaces. Taiwanese J. Math. 15 (2011), no. 2, 457--472. doi:10.11650/twjm/1500406216. https://projecteuclid.org/euclid.twjm/1500406216

Export citation


  • J.-B. Baillon, Un theoreme de type ergodique pour les contractions non lineaires dans un espace de Hilbert, C. R. Acad. Sci. Paris Ser. A-B, 280 (1975), 1511-1514.
  • E. Blum and W. Oettli, From optimization and variational inequalities to equilibrium problems, Math. Student, 63 (1994), 123-145.
  • F. E. Browder, Convergence theorems for sequences of nonlinear operators in Banach spaces, Math. Z., 100 (1967), 201-225.
  • P. L. Combettes and A. Hirstoaga, Equilibrium problems in Hilbert spaces, J. Nonlinear Convex Anal., 6 (2005), 117-136.
  • K. Goebel and W. A. Kirk, Topics in metric fixed point theory, Cambridge University Press, Cambridge, 1990.
  • K. Goebel and S. Reich, Uniform convexity, hyperbolic geometry, and nonexpansive mappings, Marcel Dekker Inc., New York, 1984.
  • S. Iemoto and W. Takahashi, Approximating fixed points of nonexpansive mappings and nonspreading mappings in a Hilbert space, Nonlinear Anal., 71 (2009), 2082-2089.
  • F. Kohsaka and W. Takahashi, Existence and approximation of fixed points of firmly nonexpansive-type mappings in Banach spaces, SIAM. J. Optim., 19 (2008), 824-835.
  • F. Kohsaka and W. Takahashi, Fixed point theorems for a class of nonlinear mappings related to maximal monotone operators in Banach spaces, Arch. Math., 91 (2008), 166-177.
  • Z. Opial, Weak convergence of the sequence of successive approximations for nonexpansive mappings, Bull. Amer. Math. Soc., 73 (1967), 591-597.
  • S. Reich and D. Shoikhet, Nonlinear semigroups, fixed points, and geometry of domains in Banach spaces, Imperial College Press, London, 2005.
  • W. Takahashi, A nonlinear ergodic theorem for an amenable semigroup of nonexpansive mappings in a Hilbert space, Proc. Amer. Math. Soc., 81 (1981), 253-256.
  • W. Takahashi, Nonlinear Functional Analysis. Fixed Point Theory and its Applications, Yokohama Publishers, Yokohama, 2000.
  • W. Takahashi, Convex Analysis and Approximation of Fixed Points, Yokohama Publishers, Yokohama, 2000, (in Japanese).
  • W. Takahashi, Introduction to Nonlinear and Convex Analysis, Yokohama Publishers, Yokohama, 2005, (in Japanese).
  • W. Takahashi, Fixed point theorems for new nonlinear mappings in a Hilbert space, J. Nonlinear Convex Anal., 11 (2010), 78-88.